Alert archive / New Mexico / Red Flag Warnings in 2025

Red Flag Warning 21, NWS Albuquerque, NM

April 17, 202517 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 17, 2025, 2:36 AM MDT for 17 counties in New Mexico. It took effect at Apr 18, 2025, 12:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 17, 2025, 2:36 AM MDT (08:36 UTC)
In effect from
Apr 18, 2025, 12:00 PM MDT
Expired
Apr 18, 2025, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM

The radar

The Cannon AFB radar (KFDX), 140 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 1:10 PM MDTNON-TSTM WND GST 587 W Oscuro, NMMesonet station WSM14 Oscura Range Camp (WSMR).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2025-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2025-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4754 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS85 KABQ 170836
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
236 AM MDT Thu Apr 17 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR
ALL OF CENTRAL AND NORTHERN NEW MEXICO DUE TO STRONG WINDS AND
VERY LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR 
PORTIONS OF CENTRAL AND EASTERN NEW MEXICO DUE TO GUSTY WINDS AND 
LOW HUMIDITY...

.Strengthening southwest winds combined with very low humidity 
will create widespread critical fire weather conditions through 
this evening. Many hours of single-digit humidity and strong winds
will combine to create extremely critical fire weather conditions
across much of central and eastern NM this afternoon and early
evening. Critical fire weather conditions will redevelop on 
Friday across much of central and eastern NM as strong southwest 
winds and low humidity persist.

NMZ106-123>126-172100-
/O.UPG.KABQ.FW.A.0022.250418T1800Z-250419T0100Z/
/O.NEW.KABQ.FW.W.0021.250418T1800Z-250419T0100Z/
/O.CON.KABQ.FW.W.0020.250417T1600Z-250418T0300Z/
Middle Rio Grande Valley-Northeast Highlands-
Sandia and Manzano Mountains-Central Highlands-
East Central Plains-
236 AM MDT Thu Apr 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 7 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...This includes the Northeast Highlands (Zone
  123), Middle Rio Grande Valley (Zone 106), Sandia and Manzano
  Mountains (Zone 124), Central Highlands (Zone 125) and East
  Central Plains (Zone 126).

* 20 FOOT WINDS...Southwest winds 25 to 35 mph with gusts between
  50 and 60 mph today. Southwest winds 20 to 30 mph with gusts up
  to 45 mph on Friday. 

* RELATIVE HUMIDITY...Minimum values 5 to 10 percent on today and
  9 to 14 percent on Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of these Red Flag Warnings.

&&

$$

NMZ101-104-105-109-120>122-172100-
/O.CON.KABQ.FW.W.0020.250417T1600Z-250418T0300Z/
Northwest Plateau-Northeast Plains-West Central Mountains-
West Central Basin and Range-North Central Mountains-
Upper Rio Grande Valley and Lower Chama River Valley-
Sangre de Cristo Mountains-
236 AM MDT Thu Apr 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* AREA AND TIMING...This includes the Northwest Plateau (Zone
  101), Northeast Plains (Zone 104), West Central Mountains (Zone
  105), West Central Basin and Range (Zone 109), North Central
  Mountains (Zone 120), Upper Rio Grande Valley (Zone 121) and 
  the Sangre de Cristo Mountains (Zone 122). 

* 20 FOOT WINDS...Southwest winds 25 to 35 mph with gusts 
  between 50 and 60 mph. 

* RELATIVE HUMIDITY...Minimum values 6 to 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
4 follow-up statements
488 
WWUS85 KABQ 172053
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
253 PM MDT Thu Apr 17 2025

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR ALL
OF CENTRAL AND NORTHERN NEW MEXICO DUE TO STRONG WINDS, VERY LOW 
HUMIDITY, AND HIGH FIRE DANGER...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR
PORTIONS OF CENTRAL AND EASTERN NEW MEXICO DUE TO GUSTY WINDS, LOW
HUMIDITY, AND HIGH FIRE DANGER...

.Critical to extreme fire weather conditions are ongoing across 
central and eastern New Mexico this afternoon and will continue 
through the evening until winds diminish. Locally critical fire 
weather conditions may continue through the late evening for a few
areas in eastern New Mexico. Critical fire weather conditions 
will redevelop on Friday around noon across much of central and 
eastern NM as strong southwest winds and low humidity persist.

NMZ106-123>126-180300-
/O.CON.KABQ.FW.W.0020.000000T0000Z-250418T0300Z/
/O.CON.KABQ.FW.W.0021.250418T1800Z-250419T0100Z/
Middle Rio Grande Valley-Northeast Highlands-
Sandia and Manzano Mountains-Central Highlands-
East Central Plains-
253 PM MDT Thu Apr 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
FRIDAY...

* AREA AND TIMING...This includes the Northeast Highlands (Zone 
  123), Middle Rio Grande Valley (Zone 106), Sandia and Manzano 
  Mountains (Zone 124), Central Highlands (Zone 125) and East 
  Central Plains (Zone 126). 

* 20 FOOT WINDS...Southwest winds 25 to 35 mph with gusts 
  between 50 and 60 mph today. Southwest winds 20 to 30 mph with 
  gusts up to 45 mph on Friday. 

* RELATIVE HUMIDITY...Minimum values 5 to 10 percent on today 
  and 9 to 14 percent on Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of these Red Flag Warnings.

&&

$$

NMZ101-104-105-109-120>122-180300-
/O.CON.KABQ.FW.W.0020.000000T0000Z-250418T0300Z/
Northwest Plateau-Northeast Plains-West Central Mountains-
West Central Basin and Range-North Central Mountains-
Upper Rio Grande Valley and Lower Chama River Valley-
Sangre de Cristo Mountains-
253 PM MDT Thu Apr 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* AREA AND TIMING...This includes the Northwest Plateau (Zone 
  101), Northeast Plains (Zone 104), West Central Mountains 
  (Zone 105), West Central Basin and Range (Zone 109), North 
  Central Mountains (Zone 120), Upper Rio Grande Valley (Zone 
  121) and the Sangre de Cristo Mountains (Zone 122). 

* 20 FOOT WINDS...Southwest winds 25 to 35 mph with gusts 
  between 50 and 60 mph. 

* RELATIVE HUMIDITY...Minimum values 6 to 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
16
306 
WWUS85 KABQ 180255
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
855 PM MDT Thu Apr 17 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR 
PORTIONS OF CENTRAL AND EASTERN NEW MEXICO DUE TO GUSTY WINDS, LOW
HUMIDITY, AND HIGH FIRE DANGER...

.Locally elevated to critical fire weather conditions may 
continue through the late evening for a few areas. Critical fire 
weather conditions will redevelop on Friday around noon across 
much of central and eastern NM as strong southwest winds and low 
humidity persist.

NMZ106-123>126-181300-
/O.EXP.KABQ.FW.W.0020.000000T0000Z-250418T0300Z/
/O.CON.KABQ.FW.W.0021.250418T1800Z-250419T0100Z/
Middle Rio Grande Valley-Northeast Highlands-
Sandia and Manzano Mountains-Central Highlands-
East Central Plains-
855 PM MDT Thu Apr 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* AREA AND TIMING...This includes the Northeast Highlands (Zone 
  123), Middle Rio Grande Valley (Zone 106), Sandia and Manzano 
  Mountains (Zone 124), Central Highlands (Zone 125) and East 
  Central Plains (Zone 126). 

* 20 FOOT WINDS...Southwest winds 20 to 30 mph with gusts up to 
  45 mph on Friday. 

* RELATIVE HUMIDITY...Minimum values 9 to 14 percent on Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of these Red Flag Warnings.

&&

$$

NMZ101-104-105-109-120>122-180400-
/O.EXP.KABQ.FW.W.0020.000000T0000Z-250418T0300Z/
Northwest Plateau-Northeast Plains-West Central Mountains-
West Central Basin and Range-North Central Mountains-
Upper Rio Grande Valley and Lower Chama River Valley-
Sangre de Cristo Mountains-
855 PM MDT Thu Apr 17 2025

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

Wind speeds will continue to decrease throughout the evening with
increasing humidity values. Elevated fire weather conditions will
persist through midnight. 

$$

77/24
544 
WWUS85 KABQ 181236
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
636 AM MDT Fri Apr 18 2025

...RED FLAG WARNING TODAY FROM NOON TO 7 PM MDT ALONG AND EAST OF
I-25 (EXCEPT FOR UNION COUNTY) DUE TO GUSTY WINDS, LOW HUMIDITY, 
AND HIGH FIRE DANGER...

.The subtropical jet stream will cross south central and eastern
New Mexico today, while a potent surface low develops over the
northeast plains by afternoon. A backdoor front reached as far 
south as Tucumcari early this morning, but models depict the 
front retreating almost as far north as Clayton early this 
afternoon leaving windy and very dry conditions in its wake. The
strongest winds will reach 50 mph over east central areas south of
I-40 today, while humidities will plummet below 15 percent across
most of the warning area. 

NMZ104-190100-
/O.EXA.KABQ.FW.W.0021.250418T1800Z-250419T0100Z/
Northeast Plains-
636 AM MDT Fri Apr 18 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon today to 7 PM MDT this
evening. 

* AREA AND TIMING...The Northeast Plains (Zone 104) southwest of
  Union County today from noon until 7 PM MDT. 

* 20 FOOT WINDS...Southwest winds 20 to 30 mph with gusts up to 
  45 mph on Friday. 

* RELATIVE HUMIDITY...Minimum values 10 to 15 percent on Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of these Red Flag Warnings.

&&

$$

NMZ106-123>126-190100-
/O.CON.KABQ.FW.W.0021.250418T1800Z-250419T0100Z/
Middle Rio Grande Valley-Northeast Highlands-
Sandia and Manzano Mountains-Central Highlands-
East Central Plains-
636 AM MDT Fri Apr 18 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...

* AREA AND TIMING...The Northeast Highlands (Zone 123), Middle Rio
  Grande Valley (Zone 106), Sandia and Manzano Mountains (Zone
  124), Central Highlands (Zone 125) and East Central Plains (Zone
  126) today from noon until 7 PM MDT. 

* 20 FOOT WINDS...Southwest winds 20 to 35 mph with gusts up to 
  50 mph on Friday. 

* RELATIVE HUMIDITY...Minimum values 9 to 16 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of these Red Flag Warnings.

&&

$$

44
851 
WWUS85 KABQ 182043
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
243 PM MDT Fri Apr 18 2025

...RED FLAG WARNING TODAY UNTIL 7PM MDT FOR PORTIONS OF CENTRAL
AND EASTERN NM DUE TO GUSTY WINDS, LOW HUMIDITY, AND HIGH FIRE 
DANGER...

.Gusty southwest winds and low humidity will continue across
south-central and southeastern NM this afternoon. A backdoor front
has brought increased moisture and lower wind speeds to far
eastern and northeastern New Mexico where critical conditions are
no longer expected today.

NMZ104-182145-
/O.CAN.KABQ.FW.W.0021.000000T0000Z-250419T0100Z/
Northeast Plains-
243 PM MDT Fri Apr 18 2025

...RED FLAG WARNING IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the Red
Flag Warning. 

A backdoor front has been slower to recede than expected across
the Northeast Plains. As a result, relative humidity has been in 
the 30 to 45% range and winds have been light. Therefore, the Red 
Flag Warning has been cancelled.

$$

NMZ106-123>126-190100-
/O.CON.KABQ.FW.W.0021.000000T0000Z-250419T0100Z/
Middle Rio Grande Valley-Northeast Highlands-
Sandia and Manzano Mountains-Central Highlands-
East Central Plains-
243 PM MDT Fri Apr 18 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* AREA AND TIMING...The Northeast Highlands (Zone 123), Middle 
  Rio Grande Valley (Zone 106), Sandia and Manzano Mountains 
  (Zone 124), Central Highlands (Zone 125) and East Central 
  Plains (Zone 126) today from noon until 7 PM MDT. 

* 20 FOOT WINDS...Southwest winds 20 to 35 mph with gusts up to 50
  mph today. 

* RELATIVE HUMIDITY...Minimum values 9 to 16 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of these Red Flag Warnings.

&&

$$
16

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 17, 2:17 AM MDT, 19 minutes earlier. Its key messages:

  • Updated at 217 AM MDT Thu Apr 17 2025
  • Dry, warm and windy conditions is on tap areawide today with high fire danger and areas of blowing dust. Warm and windy conditions with high fire danger returns for areas along and south of I-40 and along and east of I-25 on Friday.
  • Colder with precipitation chances favoring western and northern areas mid Friday through Saturday as a system moves across the state. A few to several inches of snow accumulation possible across the northern mountains on Saturday.
  • Warmer and dry weather returns early next week.
Area forecast discussion, Apr 17, 2:17 AM MDT, 19 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
217 AM MDT Thu Apr 17 2025

...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...

.KEY MESSAGES...
Updated at 217 AM MDT Thu Apr 17 2025

- Dry, warm and windy conditions is on tap areawide today with
  high fire danger and areas of blowing dust. Warm and windy
  conditions with high fire danger returns for areas along and
  south of I-40 and along and east of I-25 on Friday.

- Colder with precipitation chances favoring western and northern
  areas mid Friday through Saturday as a system moves across the
  state. A few to several inches of snow accumulation possible
  across the northern mountains on Saturday.

- Warmer and dry weather returns early next week.

&&

.SYNOPSIS...
Issued at 217 AM MDT Thu Apr 17 2025

Strong winds with gusts of 45 to 65 mph combined with a very dry and
warm airmass will result in a high risk of rapid fire spread
areawide today. Cooler, especially western and northern areas, on
Friday with lower elevation rain showers and mountain snow showers
across western and far northern areas Friday. Temperatures cool down
even more areawide on Saturday with rain and mountain snow showers
for most as a storm crosses the state. Snowfall accumulations of 4
to 10 inches are expected across the northern mountains. Warmer and
drier conditions return Sunday. Chances for diurnal showers and
storms across the eastern plains come the middle of next week.

&&

.SHORT TERM...
(Today through Friday)
Issued at 217 AM MDT Thu Apr 17 2025

Southwest winds aloft are on the uptrend today in advance of two
upper level troughs/lows, the first is a northern stream low
dropping south from over the northern Great Basin and the second is
a Pacific low offshore of SoCal. A lee side trough will deepen today
in response to the approaching troughs, down to around 989mb across
east central/southeast CO. Unusually warm temperatures and deep
layer mixing of strong southwest winds aloft, coupled with the
deepening lee side trough, will bring very windy conditions with
areas of blowing dust by mid afternoon. The strongest winds are
forecast across eastern and portions of central NM, where gusts up
to 65mph are possible. The wind speed forecast trended up slightly
from the previous forecast cycle and needed to upgraded Union and
Quay Counties to a warning from an advisory. Otherwise, the wind
highlights are on track. Will likely need Dust Advisories and Dust
Storm Warnings by mid afternoon in the middle RGV and near Roswell
at a minimum. Otherwise, highs will be well above average today and
will likely challenge or exceed daily records at Roswell, Fort
Sumner, Clovis and Tucumcari. The Pacific low is forecast to open up
and phase with the northern stream low as it approaches the Four
Corners on Friday. Strong southwest flow aloft will persist Friday,
but focus further south across the state and result in very windy
conditions across south central and southeast areas where additional
wind highlights will likely be required. A cold front will precede
the approaching upper low on Friday and bring some cooler
temperatures and moisture to western NM. Precipitation chances will
ramp up late Friday across north central/northwest NM and a few
thunderstorms are possible. Snow will begin to accumulate above 8-
9kft Friday afternoon in the north central/northwest mountains and
advisories may be required going into Friday night. The backdoor
segment of the cold front will slide into far northeast NM Friday,
but strong southwest winds ahead of it will prevent the front from
making much progress. Another round of blowing dust is likely Friday
afternoon across south central and southeast areas including
Roswell.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 217 AM MDT Thu Apr 17 2025

An upper low at the base of a positively tilted trough across the
Rockies and northern and central Great Plains will pivot east-
southeast from the Utah and Arizona border to northwest NM Friday
night into Saturday morning. Ahead of the low along the Pacific
front, a band of rain and mountain snow will be ongoing across the
Four Corners area Friday evening, spreading southeast turning into
predominately snow across western and northern NM heading towards
sunrise Saturday. Additionally, a backdoor front across very far
northeast NM Friday will dive southeast across much of eastern NM
Friday night into Saturday morning helping to increase surface
moisture and aid in the development of mainly snow showers across
northeast NM and the east slopes of Sangre de Cristo Mountains.
Precip type will mainly be snow come Saturday morning because of 700
mb temperatures dropping to -4 to -7 deg C. Precip along the Pacific
front could dissipate across the RGV along and south of I-40 mid to
late Saturday morning due to westerly downslope flow south of the
upper low circulation across northern NM. However, if the low ends
up tracking a little further south than what guidance shows, this
could bring some better rain and snow chances to the ABQ Metro.
Surface forcing from the aforementioned fronts and upper level
forcing ahead of the upper low will help light to moderate snow to
ramp up across the northern mountains Saturday morning continuing
through much of the day. Precip will spread across northeast and
north central NM come the afternoon due to increasing upper level
divergence ahead of the upper low over north central NM combining
with surface upslope flow behind the backdoor front. With all the
cloud cover and precip due to the storm overhead, temperatures will
be well below average by 15 to 25 degrees for mid April. The system
exits east into the southern Great Plains Saturday evening into
Saturday night with precip quickly coming to an end from west to
east. In the end, a tenth a quarter of an inch of liquid is expected
across lower elevations in western NM and areas along and north of I-
40 with amounts of a quarter to three quarters of an inch across the
higher terrain of northern NM. Snowfall accumulations look to be
limited to the northern mountains with amounts of generally 4 to 10
inches with the higher end of this range being observed across the
peaks.

Much warmer temperatures and dry conditions return Sunday with
northwest flow quickly turning into zonal flow in the wake of the
upper low. Temperatures will be below average by only about 5
degrees on Sunday warming up above average by around 5 to 10 degrees
come Tuesday. Return flow sets up across eastern NM late Monday into
Tuesday bringing higher Gulf moisture into this part of the state.
Dry westerly flow looks to push it east into Texas on Tuesday, but
moisture looks to return across much of eastern NM on Wednesday
behind a weak backdoor front. This higher moisture could set the
stage for diurnal shower and storm chances come then.

&&

.AVIATION...
(06Z TAFS)
Issued at 1115 PM MDT Wed Apr 16 2025

VFR conditions prevail and are forecast to persist at most TAF
sites, but MVFR conditions in blowing dust are likely at KSAF,
KABQ and KAEG Thursday afternoon with strong west-southwest winds
developing. KROW will be impacted more by blowing dust, with LIFR
conditions likely during the afternoon hours. Gusts to between
45-55kts are likely across much of central and eastern NM Thursday
afternoon.

&&

.FIRE WEATHER...
Issued at 217 AM MDT Thu Apr 17 2025

...CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY, WITH EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS TODAY...

A fire growth pattern will persist through Friday as an upper level
trough/low approaches from the west. Today will be the windiest and
warmest day of the two, with widespread critical fire weather
conditions. Extremely critical fire weather conditions are likely
across much of central and eastern NM today. A cold front associated
with the approaching trough will bring cooler temperatures, higher
humidity and chances for wetting precipitation to northwest NM
Friday, but another round of critical fire weather conditions are
forecast for much of central and portions of eastern NM. Much cooler
conditions are forecast Saturday with good chances for wetting
precipitation as the upper level trough/low moves east over the
state. A warming/drying trend will begin Sunday and continue into
early next week, with very low probabilities for critical fire
weather conditions going through the middle of the week. Gulf
moisture may invade the eastern plains early/mid next week and
result in wetting storms, but low forecast confidence at this
time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  72  39  53  32 /   0  30  70  60
Dulce...........................  67  31  50  27 /   0  20  60  60
Cuba............................  69  33  52  27 /   0   5  40  50
Gallup..........................  68  31  52  22 /   0  10  50  70
El Morro........................  66  31  53  26 /   0   0  30  60
Grants..........................  71  32  57  24 /   0   0  20  50
Quemado.........................  69  31  58  27 /   0   0  20  50
Magdalena.......................  74  37  64  34 /   0   0   5  20
Datil...........................  69  33  58  30 /   0   0   5  30
Reserve.........................  71  32  62  26 /   0   0   0  40
Glenwood........................  76  37  66  30 /   0   0   0  30
Chama...........................  61  28  45  26 /   0  10  80  60
Los Alamos......................  70  37  55  34 /   0   0  30  40
Pecos...........................  71  37  58  30 /   0   0  20  30
Cerro/Questa....................  65  32  52  28 /   0   0  30  60
Red River.......................  55  27  43  22 /   0   5  40  70
Angel Fire......................  61  28  49  21 /   0   0  30  60
Taos............................  69  31  56  26 /   0   0  20  50
Mora............................  69  34  56  27 /   0   0  20  40
Espanola........................  77  37  62  35 /   0   0  10  40
Santa Fe........................  73  37  60  34 /   0   0  20  40
Santa Fe Airport................  76  38  62  34 /   0   0  10  40
Albuquerque Foothills...........  77  44  66  41 /   0   0  10  30
Albuquerque Heights.............  80  44  68  39 /   0   0  10  30
Albuquerque Valley..............  81  43  70  38 /   0   0  10  30
Albuquerque West Mesa...........  80  43  68  39 /   0   0  10  30
Belen...........................  84  42  72  37 /   0   0   0  20
Bernalillo......................  81  43  68  39 /   0   0  10  30
Bosque Farms....................  82  41  71  36 /   0   0   0  20
Corrales........................  81  44  69  37 /   0   0  10  30
Los Lunas.......................  83  42  71  36 /   0   0   0  20
Placitas........................  77  43  64  39 /   0   0  10  40
Rio Rancho......................  80  43  68  39 /   0   0  10  30
Socorro.........................  84  44  74  41 /   0   0   0  10
Sandia Park/Cedar Crest.........  73  39  61  34 /   0   0  10  30
Tijeras.........................  74  40  62  35 /   0   0  10  30
Edgewood........................  75  39  64  33 /   0   0  10  30
Moriarty/Estancia...............  77  38  66  28 /   0   0   0  30
Clines Corners..................  73  37  62  28 /   0   0   0  20
Mountainair.....................  75  40  65  33 /   0   0   0  20
Gran Quivira....................  76  42  65  32 /   0   0   0  10
Carrizozo.......................  80  50  69  40 /   0   0   0   5
Ruidoso.........................  74  46  62  37 /   0   0   0   0
Capulin.........................  75  35  57  25 /   0   0  30  50
Raton...........................  77  35  60  27 /   0   0  20  50
Springer........................  79  37  63  29 /   0   0  10  40
Las Vegas.......................  74  37  60  28 /   0   0   5  30
Clayton.........................  85  45  66  32 /   0   0  10  40
Roy.............................  80  42  64  31 /   0   0   0  30
Conchas.........................  89  49  74  37 /   0   0   0  20
Santa Rosa......................  85  47  73  36 /   0   0   0  10
Tucumcari.......................  91  53  76  38 /   0   0   0  10
Clovis..........................  89  55  78  40 /   0   0   0   5
Portales........................  90  56  79  38 /   0   0   0   5
Fort Sumner.....................  88  53  78  38 /   0   0   0   5
Roswell.........................  95  58  85  47 /   0   0   0   0
Picacho.........................  87  52  75  40 /   0   0   0   0
Elk.............................  83  50  72  40 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM this morning to 9 PM MDT this
evening for NMZ101-104>106-109-120>126.

High Wind Warning from 11 AM this morning to 9 PM MDT this
evening for NMZ215-222>225-227>234-239-240.

Wind Advisory from 11 AM this morning to 9 PM MDT this evening
for NMZ205-208-210>212-216-218>221-235>238-241.

Red Flag Warning from noon to 7 PM MDT Friday for NMZ106-123>126.

High Wind Warning from 7 AM this morning to 9 PM MDT this
evening for NMZ213-214-226.

&&

SHORT TERM...11
LONG TERM....71
AVIATION...11

Please note: The SYNOPSIS section will be terminated by the end of April.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:05 PM MDTWinter Storm WatchABQColfax, Los Alamos, McKinley, Mora, Rio Arriba, Sandoval and 5 more12 hr
Apr 17, 3:11 PM MDTWind AdvisoryABQChaves, Curry, Lincoln, Roosevelt, Socorro28 hr
Apr 17, 4:31 PM MDTDust Storm AdvisoryABQLincoln59 min
Apr 17, 5:32 PM MDTDust Storm AdvisoryABQChaves, Lincoln118 min

Nearby

Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.